What is causing this "skin tightening" effect?

natzam44natzam44 Member
edited March 29 in Formulating
Hello all,

So I've been trying to formulate a facial moisturizer for a while now but I keep running into a problem. After 2-5 minutes on the skin, the product feels slightly tacky, or as if it is tightening my skin. This sensation is only felt on my face however, the product itself is not tacky, nor does it feel particularly tacky on my hands. I have tried changing out a variety of ingredients and am kind of lost as to what may be causing this strange effect.

Here is my most recent version:

Water 78.5%
Mineral Oil 9%
Ritamulse (Glyceryl Stearate, Cetearyl Alcohol, Sodium Stearyl Lactylate) 4.5%
Propanediol 4%
Niacinamide 2%
Germaben II 0.8%
Xanthan Gum 0.7%
Dimethicone 0.5%
Citric Acid (to pH ~6)

The only two ingredients which I haven't tried removing/substituting are Germaben and niacinamide, but I haven't heard of them causing this issue, so I think they're safe.

Any ideas?
 
Thanks,
Nathaniel

Comments

  • PattsiPattsi Member
    Xanthan 0.7 is quite high (for my taste), it forms a film and tighten the skin.
    I had issue with pullulan with low humectant. 
    Maybe adding some glycerol would help or sub it with 940.
  • @Pattsi Thanks, I'll try substituting the xanthan gum for something else.
Sign In or Register to comment.